MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number C19V-020M
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cannulas including the affected cannula (lot 00145706) were first implanted on the patient (b)(6) 2025, and the excor blood pump was placed on (b)(6) 2025.The event occurred on 2025-11-18, which is (286 days) after the cannula was placed on the patient and the affected cannula still remains on the patient being supported with an excor active driving unit.The affected section of the cannula was excised on (b)(6) 2025, and a 6-6 mm extension set was placed successfully.We have reviewed the device history record (dhr) of the cannula lot no.00145706.This product was produced according to our specifications.According to the production record, a total of 4 cannulas with this lot no.Were produced.All cannulas were distributed in the usa and used.There are no more complaints associated with this lot number except the current complaint.A detailed investigation report will be provided as soon as it is available.
 
Event or Problem Description
The site contacted berlin heart inc.(bhi) clinical affairs (ca) on 2025-11-18 to report an external, palpable, scratch that was found on the excor atrial cannula for small children ø 6 mm; l 25 cm right below the velour.The site planned to excise the affected area and place a new excor extension set; ø 6/6 mm.According to the site the patient currently remained hemodynamically stable throughout, and the excor blood pump functioned as intended, maintaining complete filling and ejection.The patient had no harm due to the event.On 2025-11-20, which is (2 days) after the event, the site notified bhi ca that the affected portion of the cannula was excised, and a 6-6 extension set was placed successfully.
 
Additional Manufacturer Narrative
The event occurred on (b)(6) 2025, which is 286 days after the cannula in question was placed on the patient.On the same day of the event, the cannula was shortened and sent to berlin heart for examination.Based on the picture provided by the clinic at the time of the event, the reported internal scratches were observed, confirming the reported anomaly.However, the described scratch could not be found during the investigation with the returned cannula section.It is most likely that the scratched area was cut off from the affected cannula during the intervention of placing the extension set.Therefore, the cause of the reported scratch could not be determined.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
mary beth tate
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
7347092080
MDR Report Key23715754
Report Number3004582654-2025-00067
Device Sequence Number8845479
Product Code DSQ
UDI-Device Identifier04260090041277
UDI-Public(01)04260090041277(17)270725(10)00145706
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC19V-020M
Device Lot Number00145706
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/04/2025
Supplement Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age17 MO
Patient SexMale
Patient Weight7 KG